Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

On the Gorenstein and cohomological dimension of groups


Author: Olympia Talelli
Journal: Proc. Amer. Math. Soc. 142 (2014), 1175-1180
MSC (2010): Primary 20J05; Secondary 55R35
Published electronically: January 30, 2014
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Here we relate the Gorenstein dimension of a group $ G$, $ \mathrm {Gcd}_{R}G$, over $ \mathbb{Z}$ and $ \mathbb{Q}$ to the cohomological dimension of $ G$, $ \mathrm {cd}_{R}G$, over $ \mathbb{Z}$ and $ \mathbb{Q}$, and show that if $ G$ is in $ {\scriptstyle \bf {LH}}\mathfrak{F}$, a large class of groups defined by Kropholler, then $ \mathrm {cd}_{\mathbb{Q}}G=\mathrm {Gcd}_{\mathbb{Q}}G$ and if $ G$ is torsion free, then $ \mathrm {Gcd}_{\mathbb{Z}}G= \mathrm {cd}_{\mathbb{Z}}G$. We also show that for any group $ G$, $ \mathrm {Gcd}_{\mathbb{Q}}G\leq \mathrm {Gcd}_{\mathbb{Z}}G$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 20J05, 55R35

Retrieve articles in all journals with MSC (2010): 20J05, 55R35


Additional Information

Olympia Talelli
Affiliation: Department of Mathematics, University of Athens, Panepistimiopolis, GR-157 84, Athens, Greece
Email: otalelli@math.uoa.gr

DOI: http://dx.doi.org/10.1090/S0002-9939-2014-11883-1
PII: S 0002-9939(2014)11883-1
Received by editor(s): May 25, 2011
Received by editor(s) in revised form: April 25, 2012, and May 21, 2012
Published electronically: January 30, 2014
Additional Notes: This research supported by a GSRT/Greece excellence grant, cofounded by the ESF/EV and Natural Resources.
Communicated by: Birge Huisgen-Zimmermann
Article copyright: © Copyright 2014 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.